Hi DizzyDee, I am 41 years old and I will have my first injection in 2 weeks time. I am on Tamoxifen almost two months. My doctor said that Zoladex will add another 2-3% on top of the Tamoxifen. I am willing to try and see how it will go. We have always the choice to go back just to Tamoxifen.
Hope this help.
Hi. I just got the first shot of zolaex then epirubicin and cyclophosphamide and some injections accofil to support immunity. The zoladex was done in the luteal phase of my period and now i got a period again. However the bleeding was much more heavy. Did you (or did anyone) have such a reaction? I do not know if it is from zoladex or from less coagulation from the treatment?
I had zoladex injections for 2 years but 17 years ago. I remember the hot flushes but the other side effects were minimal. Now at 55 my periods returned after chemo and I can't have tamoxifen due to an interaction. I am back on Zoladex and letrozole too. This time I do not have the hot flushes but I was very close to the menopause anyway. What I do have is the tearfulness at the drop of a hat. Very embarrassing and frustrating. Today I needed to go and pick up my letrozole from Boots and due to a cock up they hadn't requested it from my gp. I nearly had a crying fit on the spot. This was followed by a call to Vodafone about a weird charge on my phone bill and again I was tearful. It is getting very difficult some days to be a "normal" person. I have had 7 injections so far so still another 17 to go. Hoping things will improve as my oncologist says I need my ovaries removed otherwise and after a DIEP reconstruction I really do not want more surgery.
I am not sure of the benefits to me but she is insistent I need both drugs. I have had all breast tissue removed from both breasts so the chance of more breast cancer is negligible but I think it is to stope any rogue cells causing cancer elsewhere.
Good to know I am not the only one in tears but I wish it would stop.
Hi Dizzy Dee, that is great news that you only have a few months left now. At least you are still on the Tamoxifen which also does the job, you should see an improvement when you finish and start feeling a bit more normal. I was similar to you with my original diagnosis with no nodes. They didn't give me a percentage of how much it improved the chances of it not re-occuring but of course I did lots of research online. It seemed to suggest that the combination of Zoladex and Tamoxifen didn't improve the chances massively compared to just Tamoxifen but then I'm pre-menupause and estrogen positive so I decided to stick with it because even if it improves my chances by a fraction I'll take that please.
The zoladex did make me depressed and I finished 2 injections earlier than I should have because I just couldn't face anymore and my quality of life was pants. But I'm glad I managed to do most of the course. Hang in there everyone who is struggling with Zoladex.
Mandy- I think you should listen to what your Oncologist says, in that, everyone has a different story and situation, I had to have Zoladex for 2 years but that was because I was early stage ( stage 2 no lymph node involvement + mastectomy ). Other people are on it for much longer.
My experience with tamoxifen has been that the side effects are easier to live with than the side effects from Zoladex, I found it so hard that even 2 years felt like forever. But I did get to the end and its worth it, lets face it, having cancer is way way worse.
My periods have started again, so I don't know about people who are on Zoladex for 10 yrs and then are in menopause, maybe if you are in the real menopause its more gradual or a little bit more forgiving as its the body being natural, on Zoladex it always felt totally artificial if that make sense, like my body had been shut down and knew it had been.
Dezdi - I've had some side effects from the tamoxifen but for me, the zoladex was the really hard one, its really worth trying to stick with it, the mood swings for me didn't get any easier, I just gritted my teeth on a daily basis and tried not to loose the plot!! It was less like mood swings and more like one big rotten mood !!
I started Zoladex in october they told me I should take it because it might save my overis during chemotherapy nobady told me I have to take for years. I hope I don't have too. They told me after chemo I will start Tamoxifen. I am 28. Is anybody got pregnent after 5 years hormone therapy? I still don't have child and I would like to have in a future. With Zoladex I have just hot flashes and mood changes and mild depression but I haven't started Tamoxifen yet. What kind of sideffect do they have with Tamoxifen is it really hard to cope with?
Thanks for posting this. I have been on Zoladex and anastrozole for two years, recently had a mastectomy and lymph node clearance and now been told by oncologist I have to stay on this for five years. The mood swings and lows are the worst with the hot flushes. I have noticed only recently weight gain and bloating, which is weird as I haven't changed my diet at all, and I thought I may have lost weight after loosing a breast!! I feel rubbish about having to be on this for another five years but maybe I would be more worried if I wasn't. It's doing its job, so keep looking at the end goal my pink girlies 😊💟🌸 question if this is a forced chemical menopause, does this mean in five years when I stop Zoladex I will have my real one? I'm 41 xxx
i am swapping from tamaxifon to the one you take because can not cope
i am 1 year in and was told that I had to take for 5 years
how long did you take zoladex for and do you take the extra drug on top of it, if so any side effects
I have put on 2 stone and it will not shift I am not looking forward to putting on more?
can you take this for less time then?please please say yes
any info, thanks
I hope this will be helpful to anyone who is on zoladex or finishing it soon, I couldn't find many posts about being post zoladex so I thought I'd post.
Firstly I found Zoladex really hard. I started Tamoxifen first and the SE were not too bad, after a month on Zoladex I started having the intense hot flushes, ended up about 20 or so a day and night, also about 6 months into the injections I started getting issues with pain in my legs, hobbling around like an old lady, I'd even have to use the bannisters to go up and down stairs as I was so unstable, this was at 42 years old.
I also felt like a bear with a sore head a lot, like I'd got the worst PMT ALL the time and was on the verge of losing my temper daily. There was also weight gain, around 2 stone and I've never had an issue with this before, where it seemed impossible to lose. I'd say these were both the worst side effects, I had other ones but they were mild. But I persisted and did 22 out of the 24 injections. The last two I just couldn't face but I consoled myself with the fact that I had completed the greater part of treatment.
I was interested to see what happened when the injections stopped. Ladies there is light at the end of the tunnel..... The hot flushes have not stopped but greatly reduced, also in severity, I have maybe 5 a day and only feel them slightly, I no longer feel like I need to rip all my clothes off and throw myself out onto the cold pavement.
My bones have gone back to normal, I can now wear my old shoes again (on zoladex I had to wear trainers that help cushion my feet) no limping around and aching bones. I have also lost 1 stone in weight, I've still got another to lose but hey ho, I'm just glad its going in the other direction for a change. My moods have def got better and I no longer feel like I'm going to lose the plot on a regular basis.
On the period front - my last injection was in July and my first period was in October, the next period didn't happen for about 6 weeks but then the last one was on time so that seems to be settling down too.
So if you are having a hard time on Zoladex, hang in there and it will get better when it is over, it really is hard when its early days and you just keep thinking 'I've got 16 of these injections left' but eventually you will get to the end and start feeling more like your old self, it was worth doing it, having that piece of mind as much as I hated it and complained.